HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Ear, Nose & Throat (http://www.healthboards.com/boards/ear-nose-throat/)
-   -   Biaxin for tonsillitis, ok to change the dosage ? pls help (http://www.healthboards.com/boards/ear-nose-throat/391664-biaxin-tonsillitis-ok-change-dosage-pls-help.html)

desertRose17 05-14-2006 06:27 PM

Biaxin for tonsillitis, ok to change the dosage ? pls help
 
I have tonsillitis and my doctor prescribed Biaxin (Clarithromycin) 500mg every 12 hours for 5 days.

I have never taken antibiotics before, and because i usually have very strong side effects from almost all drugs, I've been taking 250mg of Biaxin (half the prescribed dosage) instead of what the doc prescribed. I've been on 250mg for 3 days now but i don't feel any improvement.

so my question is.. is it ok to increase the dosage to 500mg ?
or is 3 days not enough time for the antibiotic to take affect and i should stay on 250mg ?

also, does taking a low dosage of antibiotics (in my case, half the prescribed dosage) for a longer time instead of higher dosage for a short time cause antibiotic resistance ?

sorry for the questions but i can't ask my doctor because he's too stuck-up to talk to so telling him that i did something against his decision would be the last thing i want to do.

2catfans 05-16-2006 09:12 PM

Re: Biaxin for tonsillitis, ok to change the dosage ? pls help
 
You need to call your doctor and tell them. Your doc will most likely be upset because you didn't follow his/her instruction. If you don't take a strong enough dose of medication, your infection won't go away and you take a chance of making infections resistant to antibiotics. Please call your doc and explain your past reactions to antibiotic. :)

hp8 05-17-2006 01:28 AM

Re: Biaxin for tonsillitis, ok to change the dosage ? pls help
 
What side effects is Biaxin giving you. Should be taking the prescribed dosage or else talk to your doc.


All times are GMT -7. The time now is 04:26 PM.